Cholesterol Support

Plavix

Had 3 stents 11 months ago. Have had ibs forever but its progressively worse with bloating and bloody diahrrea. I have stage 4 ckd too. I take aspirin, bisoprolol and ramipril. Dont know which is the culprit but think it is Plavix

Wanted advice if i can stop Plavix now as it seems to make ibs much worse and i am in pain 24/7. Have tried being off it 3 or 4 days and symptoms subside. My dr. says no, i must take them but bowel problems driving me suicidal !!

Any advice much appreciated.Dont advise me talking to dr. as its useless.

5 Replies
oldestnewest

It is almost certainly the drugs. I found that they played havoc with my stomach too. The good news is that you should be off some of them after 12 months

1 like
Reply

I had a triple bypass I 2015 followed by 4 stents. I took plavix for only one year, that's the medical protocol. I did not experience any side effects from it. It is an anticoagulant to keep your blood from clotting. IBS is usually caused by an inflammatory diet. Read this link on the optimal diet to treat IBS

healthline.com/health/ibs-diet

Good luck.

1 like
Reply

I would consider things that are gentle on the gut e.g. Slipper Elm Bark powder which has a soft aroma and flavour. You can mix it into muesli, smoothie, etc.

A teaspoon or less of Flax Seeds soaked in milk or liquid can be soothing too, especially if/when you're constipated. I used to leave the Flax Seeds in a bowl of cold milk or nut milk overnight in the fridge. And then, in the morning, I would add muesli or whatever to it, plus extra liquid. Remember to keep your fluid intake up, and exclude Cola and other artificial drinks and products from your dietary regime.

Reply

Hi I suffer with ulcerative colitis, I do get really bad diahrrea with lots of blood when in a flair but I was originally diagnosed with IBS till I went for colonoscopy 2 weeks later and gastroentologist told me you do not get blood with IBS although you can have piles caused by the frequency of your motion's. Is the blood bright red as in fresh which can point to piles or dark pointing to something else.

Has your Dr checked for piles, have you had a camera yet.

Reply

Defo not piles. Been checked. Yes redder rather than dark blood. I have stopped Plavix for 3 days now and blood has cleared up. Diahrrea now gone and have normal motions for first time in a long time. Urgency still there sometimes. As have been on Plavix for 11 horrendous months and even have the severe back problem due to erosion of pad between discs and spinal stenosis due to Plavix, I have finally made my mind up that the 'cure' is so much worse than the disease and I should have paid heed to the warnings I read about this evil drug.

There are 1000s suing the company in U.S. so we cant all be wrong.

I am now going to take Serrapeptase if my intestine can tolerate it.

Thank you for your reply

Reply

You may also like...